Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 53, NWS San Angelo, TX

April 26, 2008Coke County, Nolan County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 26, 2008, 8:42 PM CDT for Coke County, Nolan County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2008, 8:42 PM CDT (01:42 UTC)
Expired
Apr 26, 2008, 9:15 PM CDT
In force
33 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Coke County, TX, Nolan County, TX

The radar

The San Angelo radar (KSJT), 79 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 6:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4286 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 270142
TORSJT
TXC081-353-270215-
/O.NEW.KSJT.TO.W.0053.080427T0142Z-080427T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
842 PM CDT SAT APR 26 2008

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN NOLAN COUNTY IN WEST CENTRAL TEXAS...
  NORTHERN COKE COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 915 PM CDT

* AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  NORTHWEST OF SILVER...OR ABOUT 19 MILES SOUTHEAST OF COLORADO
  CITY...MOVING SOUTHEAST AT 23 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SILVER BY 850 PM CDT...
  SANCO AND SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA BY 915
  PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3208 10024 3182 10061 3208 10081 3209 10066
      3236 10066
TIME...MOT...LOC 0142Z 313DEG 20KT 3213 10070

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 6:57 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 26, 6:57 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CDT SAT APR 26 2008

.AVIATION...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL
TEXAS UNTIL 1 AM CDT SUNDAY. SCATTERED THUNDERSTORMS WILL OCCUR
THIS EVENING AND EARLY TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS.
ADDITIONAL STORMS WILL LIKELY OCCUR ALONG AND BEHIND A COLD FRONT
OVERNIGHT. THE COVERAGE OF SHOWERS AND STORMS SHOULD BE GREATEST
AREAWIDE AFTER MIDNIGHT. THE COLD FRONT SHOULD MOVE SOUTH TO
INTERSTATE 20 SHORTLY AFTER MIDNIGHT. THE FRONT WILL CONTINUE
MOVING SOUTH TO INTERSTATE 10 BY DAYBREAK SUNDAY. WINDS WILL SHIFT
TO THE NORTH WITH THE FRONTAL PASSAGE...AND GUSTY NORTH WINDS WILL
OCCUR LATE TONIGHT AND SUNDAY MORNING. A POST-FRONTAL LOW CLOUD
FIELD WILL OVERSPREAD THE REGION LATE TONIGHT AND SUNDAY MORNING.
SKIES WILL CLEAR FROM NORTH TO SOUTH ACROSS THE REGION ON SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 327 PM CDT SAT APR 26 2008/

SYNOPSIS...
THIS AFTERNOON...WE HAVE OUR 1ST FRONT NOW MOVING BACK NWD AS A
WARM FRONT AT 19Z FROM AROUND SAN SABA TO JUST S OF SJT. OUR NEXT
FRONT IS ENTERING THE ENTERING THE PANHANDLE AND WILL CONTINUE TO
SURGE SWD DURING THE AFTERNOON HOURS. TO THROW MORE FUN INTO THE
MIX ALSO HAVE A UPPER VORT MAX FROM THE BIG BEND WILL MOVE ACROSS
SC TX TONIGHT. JUST STARTING TO GET A CU FIELD BUILDING WITH
HEATING ACROSS THE BIG BEND AND PERMIAN BASIN.

FRONT SHOULD MAKE ITS WAY INTO THE BIG COUNTRY DURING THE LATE
EVENING AND JUST S OF THE CONCHO VALLEY AND HEARTLAND AROUND
12Z...THROUGH THE ENTIRE AREA BEFORE 18Z SUN. WITH MULTIPLE
BOUNDARIES AS FACTORS...THE MAIN BEING OUR COLD FRONT. SHOULD SEE
A LINE OF DECENT TSTMS DEVELOP AND MOVE SEWD ACROSS THE CWA IN THE
LATE EVENING THRU LATE NIGHT HOURS WITH DECENT LIFT ASSOCIATED
WITH THE STORMS...DECENT AVAILABLE MOISTURE AHEAD OF THE FRONT.
MODEL SOUNDINGS SHOW FREEZING LEVELS BETWEEN 9-13KFT DURING THE
NIGHT SO COULD HAVE SOME HAILERS. HIGH STRAIGHT LINE WINDS WILL
DEFINITELY BE A FACTOR AS WELL AS THE POSSIBILITY FOR AN ISOLATED
TORNADO. WILL KEEP POPS AROUND A LITTLE LONGER THAN PREVIOUSLY
FORECASTED WITH SLOWER MOVEMENT OF SYSTEM. PRECIP SHOULD BE GONE
ACROSS THE AREA BY SUNSET SUN NT.

AFTER THAT LOOKS DRY FOR THE REMAINDER OF THE PERIOD. ANOTHER
FRONT MOVES THROUGH ON THU...BUT FOR NOW LOOKS TO BE DRY...WITH
RAINFALL MISSING US TO THE E.

AS FOR TEMPERATURES...SUNDAY WILL BE COOL POST FRONTAL WITH NRLY
WINDS AND LEFT OVER CLOUD COVER. WILL CLEAR OUT FOR SUN
NT...BRINGING BACK AN UNSEASONABLY COOL NIGHT WITH 30S POSSIBLE.
THEN WARMING TREND BEGINS MON. AS OF NOW...ONLY SLIGHT COOL DOWN
EXPECTED W/ 2ND FRONT ON THU.

11/KEISER

FIRE WEATHER...
FIRE WEATHER CONCERNS FOR THIS EVENING AND THROUGH SUNDAY WILL BE
LOW GIVEN SIGNIFICANT WETTING RAINFALL ASSOCIATED WITH A COLD FRONT
FORECASTED TO AFFECT MOST OF WEST CENTRAL TEXAS. IN ADDITION...
MINIMUM RH VALUES ACROSS THE REGION ON SUNDAY WILL REMAIN ABOVE
RED FLAG CRITERIA. DRY CONDITIONS SHOULD PREVAIL THROUGH THE
EXTENDED AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL PLAINS.
THE DRY CONDITIONS WILL CREATE AN ELEVATED FIRE WEATHER CONCERN
BUT WINDS BELOW FIRE WEATHER CRITERIA SHOULD ARGUE AGAINST THE
ISSUANCE OF ANY FIRE WEATHER PRODUCTS.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 47  64  40  79 /  80  20   0   0
SAN ANGELO 	 50  65  39  80 /  70  30  10   0
JUNCTION 	 54  66  37  78 /  60  50  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Apr 26, 2:12 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
212 PM CDT SAT APR 26 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
212 PM CDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF WEST
CENTRAL THIS EVENING AND TONIGHT. THE MAIN HAZARDS FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION
TO THE SEVERE THUNDERSTORMS...LOCALLY VERY HEAVY RAINFALL IS ALSO
POSSIBLE WHICH MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT FOR ALL
OF WEST CENTRAL TEXAS.

15

In the hours before

Local storm report, Apr 26, 7:37 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
737 PM CDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             NW SAN ANGELO           31.45N 100.45W
04/26/2008  E0.88 INCH       TOM GREEN          TX   AMATEUR RADIO

            HAIL LOCATED AT INTERSECTION OF US 87 AND RR 2105.

&&

KHOEPPNER
Local storm report, Apr 26, 7:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
752 PM CDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             2 NE SAN ANGELO         31.47N 100.43W
04/26/2008  E1.00 INCH       TOM GREEN          TX   TRAINED SPOTTER

            HAIL IS COVERING GROUND.

&&

KHOEPPNER
Local storm report, Apr 26, 7:57 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
757 PM CDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             CARLSBAD                31.60N 100.63W
04/26/2008  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

KHOEPPNER
Local storm report, Apr 26, 8:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
808 PM CDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             2 W WALL                31.37N 100.34W
04/26/2008  E0.88 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

KHOEPPNER
Special weather statement, Apr 26, 8:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT SAT APR 26 2008

TXZ073-154-168-270215-
CONCHO TX-MCCULLOCH TX-MENARD TX-
812 PM CDT SAT APR 26 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT FOR SOUTHERN
CONCHO...SOUTHWEST MCCULLOCH AND NORTHEAST MENARD COUNTIES...

AT 810 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR OVER NORTHEASTERN MENARD
COUNTY...ABOUT 10 MILES NORTH OF MENARD...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE BY 825 PM CDT
  THE INTERSECTION OF US-190 AND RANCH ROAD 1311 BY 850 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 26, 8:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             1 E VICK                31.34N 100.08W
04/26/2008  E1.75 INCH       CONCHO             TX   LAW ENFORCEMENT

            HAIL LOCATATION ON THE WESTERN CONCHO COUNTY LINE ON US
            87.

0829 PM     HAIL             1 W VICK                31.34N 100.11W
04/26/2008  E1.75 INCH       CONCHO             TX   LAW ENFORCEMENT

            HAIL FALLING ON US 87 NEAR THE WESTERN CONCHO COUNTY
            BOUNDARY.

&&

KHOEPPNER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:10 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green50 min
Apr 26, 7:46 PM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green44 min
Apr 26, 8:26 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green49 min
Apr 26, 8:37 PM CDTSevere Thunderstorm WarningSJTSterling38 min
Apr 26, 9:05 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch55 min
Apr 26, 9:12 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling33 min
Apr 26, 9:22 PM CDTTornado WarningSJTConcho, McCulloch, Menard38 min
Apr 26, 9:50 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford40 min
Apr 26, 9:52 PM CDTTornado WarningSJTConcho, McCulloch, Mason, Menard53 min
Apr 26, 10:25 PM CDTSevere Thunderstorm WarningSJTShackelford50 min
Apr 26, 10:34 PM CDTTornado WarningSJTMcCulloch, Mason, Menard56 min
Apr 26, 10:56 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford34 min
Apr 26, 11:03 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels42 min
Apr 26, 11:26 PM CDTSevere Thunderstorm WarningSJTMason49 min
Apr 27, 2:23 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch52 min
Apr 27, 2:33 AM CDTTornado WarningSJTConcho, McCulloch27 min
Apr 27, 2:57 AM CDTTornado WarningSJTConcho, McCulloch48 min
Apr 27, 3:44 AM CDTTornado WarningSJTMcCulloch, Mason, San Saba46 min
Apr 27, 4:31 AM CDTSevere Thunderstorm WarningSJTMason, San Saba44 min
Apr 27, 4:31 AM CDTWind AdvisorySJTCoke, Crockett, Irion, Schleicher, Sterling, Sutton and 1 more7 hr

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.